Alert archive / North Carolina / Special Weather Statements in 2011
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Jun 11, 2011, 7:21 PM EDT for Vance County, North Carolina. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2011, 7:21 PM EDT (23:21 UTC)
- Expired
- Jun 11, 2011, 8:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Raleigh, NC
County Vance County, NC
The radar
The Raleigh/Durham radar (KRAX), 74 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 574 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1033 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
514
WWUS82 KRAH 112321
SPSRAH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
721 PM EDT SAT JUN 11 2011
NCZ009-120015-
VANCE-
721 PM EDT SAT JUN 11 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS VANCE COUNTY THROUGH 815 PM
EDT...
AT 720 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR STOVALL TO
OXFORD...MOVING EAST AT 15 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...TUNGSTEN...DABNEY...
KERR LAKE...BULLOCKSVILLE...KITTRELL...SOUTH HENDERSON.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3652 7832 3632 7828 3630 7828 3626 7831
3623 7834 3623 7838 3616 7842 3616 7846
3617 7846 3618 7851 3646 7851 3652 7849
3653 7846
TIME...MOT...LOC 2320Z 285DEG 12KT 3652 7849 3631 7859
$$
JOWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Jun 11, 7:20 PM EDT, 1 minute earlier.
Area forecast discussion, Jun 11, 7:20 PM EDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 720 PM EDT SAT JUN 11 2011 .SYNOPSIS... A WEAK UPPER LEVEL TROUGH AXIS WILL EXTEND OVER OUR REGION THROUGH TONIGHT. MEANWHILE...A COLD FRONT WILL APPROACH FROM THE NORTHWEST...AND CROSS CENTRAL NORTH CAROLINA SUNDAY NIGHT. && .NEAR TERM /THROUGH TONIGHT/... AS OF 225 PM SATURDAY... CONVECTION BEGINNING TO FIRE WITHIN THE AXIS OF MAXIMUM INSTABILITY/MOISTURE THAT EXTENDS SW-NE ACROSS CENTRAL NC. EXPECT STORMS TO INITIALLY FIRE OVER THE WESTERN AND SOUTHERN PIEDMONT...THEN EXPAND NEWD. APPROACH OF A MID LEVEL TROUGH DEPICTED WELL BY WATER VAPOR IMAGERY WILL INCREASE CONVECTIVE COVERAGE OVER THE NW PIEDMONT AFTER 3-4 PM. SIMILAR TO THE PAST FEW DAYS...WEAK STEERING FLOW ALOFT WILL RESULT IN LITTLE IF ANY MOVEMENT TO THE STORMS. AIR MASS HAS BECOME WETTER THE PAST 24 HOURS WITH PRECIP WATER VALUES AT 16Z AROUND 1.7 INCHES. THUS...ANY STORMS THAT DEVELOP OVER AN URBANIZED AREA WILL INCREASE THE LIKELIHOOD OF STREET/POOR DRAINAGE FLOODING. ALSO...PRECIP LOADING CAUSED BY STRONG/SUSTAINABLE UPDRAFTS WILL INCREASE THE RISK OF DAMAGING WET MICROBURST. FREEZING LEVEL A TAD LOWER THAN FRIDAY...SO MAY SEE A FEW MORE LARGE HAIL REPORTS. MAJORITY OF THE CONVECTION WILL OCCUR NORTH-WEST OF THE TRIANGLE AREA UNTIL 4-5 PM AFTERWHICH EXPECT TO SEE AN INCREASE IN CONVECTIVE ACTIVITY. MAJORITY OF THE NEAR TERM MODEL GUIDANCE SUGGEST CONVECTION BECOMING ISOLATED OVER THE SANDHILL AND SOUTHERN COASTAL PLAIN BETWEEN 8 PM AND 12 MIDNIGHT. TOWARD MORNING...WILL LIKELY SEE AREAS OF FOG AND/OR STRATUS DEVELOP AS SKIES ALOFT CLEAR OFF AND LOW LEVEL AIR MASS STABILIZES. FOG AND STRATUS WILL BE THICKEST AT LOCATIONS THAT EXPERIENCE HEAVY RAIN THIS AFTERNOON/EVENING. MIN TEMPS TONIGHT WILL VARY FROM THE UPPER 60S TO THE LOWER 70S. && .SHORT TERM /SUNDAY AND SUNDAY NIGHT/... AS OF 240 PM SATURDAY... SUNDAY...AIR MASS REMAINS MOIST AND UNSTABLE WITH PRECIP WATER VALUES PROGGED TO BE 1.8 TO 2 INCHES LATE IN THE DAY. MODELS AGREE THAT A BETTER DEFINED MID LEVEL TROUGH WILL APPROACH THE AREA SUNDAY AFTERNOON...CROSSING THE REGION AROUND SUNSET. 12Z WRF MODELS AGREE(THOUGH SOME TIMING ISSUES) THAT A BROKEN LINE OF CONVECTION WILL FORM OVER THE FOOTHILLS/WESTERN PIEDMONT BY MID AFTERNOON WITH CONVECTIVE BAND PUSHING E-SE THROUGH THE AREA BETWEEN 4 PM AND 10 PM. WINDS ALOFT WILL BE A BIT STRONGER THAN THE PAST COUPLE DAYS SUGGESTING THAT THE STORMS WILL EXHIBIT A MORE PRONOUNCED MOVEMENT TO THE E-SE (BIT NO MORE THAN 20 MPH). SEVERE CONVECTIVE PARAMETERS SUGGEST DAMAGING WET MICROBURST AND LARGE HAIL POTENTIAL WITH THE STRONGER STORMS. FREQUENT/EXCESSIVE LIGHTNING STRIKES APPEAR LIKELY AS WELL. MAX TEMPS SUNDAY DEPENDENT UPON WHEN CONVECTION FIRES. BETTING ON CONVECTION HOLDING OFF UNTIL OR AFTER PRIME HEATING SO HAVE LEANED TOWARD THE WARM SIDE OF MOS GUIDANCE. IF CONVECTION FIRES INT HE TRIAD PRIOR TO 2 PM...MAX TEMPS THERE MAY BE TOO WARM BY 3-4 DEGREES. MAX TEMPS 90-94. SUNDAY NIGHT...BAND OF CONVECTION WILL EDGE ESE ACROSS THE FORECAST AREA. MOST OF THE CONVECTION SHOULD LIE E-SE OF RALEIGH BY MIDNIGHT. COULD SEE ISOLATED CONVECTION PERSIST THROUGH THE NIGHT AS A SURFACE COLD FRONT EDGES SWD ACROSS THE AREA. EXPECT PARTIAL CLEARING OVER THE NW AFTER MIDNIGHT IN DEVELOPING DOWNSLOPE FLOW. MIN TEMPS MID-UPPER 60S. && .LONG TERM /MONDAY THROUGH SATURDAY/... AS OF 245 PM SATURDAY... MONDAY THROUGH TUESDAY... MODESTLY DIFFLUENT FLOW ALOFT EXISTS MONDAY IN THE BROAD BASE OF THE UPPER TROUGH EXTENDING FROM THE UPPER LOW FORECAST TO BE OVER NEW ENGLAND. THE SURFACE FRONT SHOULD BE LOCATED OVER THE FAR SOUTHERN COUNTIES OF CENTRAL NORTH CAROLINA AROUND 12Z MONDAY...PUSHING GRADUALLY SOUTH DURING THE DAY. PRECIPITABLE WATER VALUES MONDAY WILL BE MUCH LOWER THAN SUNDAY...WITHIN A TENTH OR TWO EITHER SIDE OF AN INCH...AS NEGATIVE THETA-E ADVECTION OCCURS. THE GFS DOES FORECAST SOME INSTABILITY SOUTH IN THE AFTERNOON...500 TO 1000J/KG NEAR KFAY AND KCTZ WITH LIFTED INDICES NEAR -5C...BUT THIS IS LIKELY DUE TO DECENT LAPSE RATES ABOVE THE 800MB CAP FORECAST BY BOTH THE NAM AND THE GFS TO OCCUR MONDAY AFTERNOON. WITH THE FORECAST OF THE CAP...AS WELL AS FORECAST 850MB DIVERGENCE...WILL CONTINUE WITH A DRY FORECAST FOR MONDAY. AS THE FRONT SLOWLY PUSHES SOUTH...AS NOTED YESTERDAY THERE COULD BE AN ISOLATED SHOWER VERY NEAR THE SOUTH CAROLINA BORDER AND TOWARD SOUTHERN SAMPSON COUNTY...BUT WILL MAINTAIN FORECAST CONTINUITY FOR NOW BASED ON THE CONS FOR PRECIPITATION. FOR MONDAY NIGHT AND TUESDAY...CONFIDENCE IS A LITTLE LOWER THIS FORECAST DUE TO BOTH THE GFS AND NAM PUSHING AT LEAST MODERATELY STRONG MID-LEVEL SHORTWAVES IN THE NORTHWEST FLOW NEAR OR OVER CENTRAL NORTH CAROLINA. THE GFS DOES THIS OVERNIGHT MONDAY...WHILE THE NAM IS ROBUST WITH A MID-LEVEL SHORTWAVE TUESDAY. LOOKING UPSTREAM AT THE FORECAST BY THE MODELS THESE SEEM TO BE A RESULT OF CONVECTIVE FEEDBACK...AND AS SUCH HAVE A DIFFICULT TIME TRENDING AWAY FROM WHAT IS CURRENTLY A DRY FORECAST. IN THE NORTHWEST FLOW ALOFT...ON WHAT SHOULD BE THE SUBSIDENT SIDE OF THE MID-LEVEL TROUGH AXIS...WOULD ANTICIPATE CURRENTLY THE BEST CHANCE OF ANY DEEP CONVECTION TO RESIDE ALONG WHATEVER IS LEFT OF THE SURFACE BOUNDARY TO OUR SOUTH THROUGH TUESDAY. 850MB DIVERGENCE IS FORECAST AGAIN TUESDAY...AT LEAST BY THE GFS...AND THAT MODEL IS SOMEWHAT MORE FAVORED CURRENTLY THAN THE NAM DUE TO ITS LOCATION OF THE MOISTURE GRADIENT TO OUR SOUTH. IN THE END...THERE MAY EVENTUALLY BE SMALL CHANCES FROM ONE WAVE OR ANOTHER IF MODELS ARE CONSISTENT WITH THEMSELVES...BUT THIS NEEDS TO BE EVALUATED IN FUTURE FORECASTS. HIGH TEMPERATURES SHOULD BE IN THE MID 80S TO LOWER 90S MONDAY AND LOWER 80S TO NEAR 90 TUESDAY...COOLEST NORTHEAST AND WARMEST SOUTHWEST. OVERNIGHT LOWS MONDAY IN THE LOWER TO MID 60S. TUESDAY NIGHT THROUGH SATURDAY... CENTRAL NORTH CAROLINA SHOULD BE UNDER THE INFLUENCE OF NORTHWEST FLOW ALOFT EARLY IN THIS PERIOD AS THE UPPER LOW NEAR AND OVER NEW ENGLAND...A LITTLE SLOWER IN ITS PROGRESS EASTWARD IN RECENT MODEL RUNS...SHOWS ONLY MODEST MOVEMENT THROUGH MID-WEEK. AFTERWARD... ANOTHER UPPER LOW MOVES INTO THE WESTERN GREAT LAKES BY THURSDAY WITH NARROW UPPER RIDGING IN BETWEEN. AS IT AFFECTS CENTRAL NORTH CAROLINA...WEAKLY DIFFLUENT FLOW ALOFT SHOULD BEGIN TO IMPACT THE AREA BY THURSDAY NEAR THE BASE OF THE NARROW RIDGE...FOLLOWED BY UPPER TROUGHINESS BY THE END OF THE WEEK. SURFACE PRESSURE FALLS SHOULD ACCOMPANY THE APPROACH AND PASSAGE OF THE UPPER RIDGE...LEADING TO MOISTURE RETURN FOR THE END OF THE WEEK. IN FACT...THE GFS FORECASTS PRECIPITABLE WATER VALUES UNDER AN INCH EARLY WEDNESDAY TO INCREASE TO BETWEEN 1 AND 1.5 INCHES BY 06Z THURSDAY...HIGHEST IN THE WESTERN PIEDMONT. WITH SURFACE HIGH PRESSURE MOVING OFF TO THE EAST LATE WEDNESDAY...MOISTURE ADVECTION AND THE WEAKLY DIFFLUENT FLOW ALOFT...ALONG WITH THE APPROACH OF A WARM FRONT EITHER AT THE SURFACE OR JUST ALOFT...SHOULD ALLOW FOR AT LEAST A SLIGHT CHANCE OF A SHOWER OR THUNDERSTORM LATE WEDNESDAY NIGHT PARTICULARLY WEST OF U.S. 1 IF GUIDANCE TIMING HOLDS. JUST ON THE BACK SIDE OF THE RIDGE AXIS...DIFFLUENCE ALOFT SHOULD BE AMPLE WITH THE MOISTURE RETURN TO SUPPORT AT LEAST SCATTERED SHOWERS AND THUNDERSTORMS THURSDAY. ENSEMBLE MEX MOS POPS ARE GENERALLY ALL HIGHEST IN THIS PERIOD FOR THURSDAY. CONTINUED PRESENCE OF AMPLE MOISTURE...AT LEAST WEAK DIFFLUENCE ALOFT IN OR NEAR THE BASE OF AN UPPER TROUGH...AND UNCERTAINTY REGARDING THE LOCATION AND STRENGTH OF ANY SURFACE TROUGH OR WEAK SURFACE WAVE RESULTS IN SLIGHT TO LOW CHANCES FOR SHOWERS AND THUNDERSTORMS FOR FRIDAY AND SATURDAY. IN ADDITION...THE MAJORITY OF MEX MOS ENSEMBLE MEMBERS ARE AT OR ABOVE CLIMATOLOGY ESPECIALLY FOR FRIDAY. TEMPERATURES NEAR THE LOWER END OF THE SEASONAL RANGE SHOULD INCREASE TO THE HIGHER END OF THE NORMAL RANGE BY THE END OF THE WORK WEEK. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... AS OF 720 PM SATURDAY... MOSTLY VFR CONDITIONS WILL CONTINUE...HOWEVER...LOCAL MVFR OR IFR CONDITIONS IN HEAVY RAIN AND THUNDERSTORMS WILL PERSIST THROUGH THE EVENING...ESPECIALLY TOWARD KRDU AND KRWI. OVERNIGHT...AREAS OF MVFR CONDITIONS IN FOG SHOULD OCCUR TOWARD SUNRISE SUNDAY IN LIGHT WINDS UNDER A MOIST AIR MASS...FOLLOWING THE LATE AFTERNOON AND EARLY EVENING RAINS. LOCAL AND BRIEF IFR CONDITIONS ARE POSSIBLE...BUT FOR THE 00Z VALID TAF WILL FORECAST CONDITIONS AS PESSIMISTIC AS MVFR. SUNDAY...THE APPROACH OF A SURFACE COLD FRONT INTERACTING WITH AN UNSTABLE AND MOIST AIR MASS WILL CAUSE SCATTERED TO POSSIBLY NUMEROUS SHOWERS AND STORMS TO DEVELOP AFTER MIDDAY ACROSS THE NORTHERN PIEDMONT AND NORTHERN COASTAL PLAIN. THE SHOWERS AND STORMS WILL DRIFT SE INTO THE SOUTHERN PIEDMONT...SANDHILLS AND SOUTHERN COASTAL PLAIN BY SUNSET...EXITING INTO SC PRIOR TO MIDNIGHT. STRONG GUSTY WINDS WILL OCCUR IN VICINITY OF THE T-STORMS WITH GUSTS 40-50KTS PROBABLE IN PROXIMITY OF THE STRONGER STORMS. HIGH PRESSURE OVER THE GREAT LAKES WILL BUILD INTO CENTRAL NORTH CAROLINA LATE SUNDAY NIGHT INTO MONDAY. THIS WEATHER FEATURE WILL INITIATE A PROLONGED SPELL OF VFR CONDITIONS MONDAY THROUGH WEDNESDAY. THE NEXT THREAT FOR ADVERSE AVIATION CONDITIONS WILL HOLD OFF UNTIL THURSDAY WHEN THE CHANCE OF SCATTERED CONVECTION WILL INCREASE. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MWS NEAR TERM...WSS SHORT TERM...WSS LONG TERM...DJF AVIATION...WSS/DJF
Hazardous weather outlook, Jun 11, 5:38 AM EDT, 13 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 538 AM EDT SAT JUN 11 2011 NCZ007>011-021>028-038>041-043-073>076-083-084-121100- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- WILSON-STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND- 538 AM EDT SAT JUN 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS...NEARLY STATIONARY OR WITH VERY SLOW MOVEMENT...WILL BE POSSIBLE THROUGH LATE THIS EVENING. THE SLOW STORM MOVEMENT WILL RESULT IN LOCALLY VERY HEAVY RAINFALL IN A SHORT AMOUNT OF TIME...AND A CONSEQUENT THREAT OF LOCALIZED FLOODING. THE STRONGEST STORMS WILL ALSO POSE A THREAT OF STRONG TO SEVERE WIND GUSTS AND HAIL TO AROUND ONE INCH IN DIAMETER THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ADDITIONAL SCATTERED THUNDERSTORMS WILL DEVELOP AND DRIFT GENERALLY SOUTHEASTWARD AT AROUND 10 MPH SUNDAY AFTERNOON AND EVENING. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING HEAVY DOWNPOURS... ISOLATED DAMAGING WIND GUSTS...AND HAIL TO AROUND ONE INCH IN DIAMETER. NCZ042-077-078-085-086-088-089-121100- JOHNSTON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 538 AM EDT SAT JUN 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH LATE THIS EVENING...MAINLY FROM NEAR LILLINGTON TO SMITHFIELD TO GOLDSBORO. LITTLE TO NO STORM MOVEMENT WILL RESULT IN A THREAT OF LOCALLY VERY HEAVY RAINFALL IN A SHORT AMOUNT OF TIME...AND A CONSEQUENT THREAT OF LOCALIZED FLOODING. AN ISOLATED STRONG TO SEVERE WIND GUSTS AND OCCURENCE OF HAIL TO AROUND ONE INCH IN DIAMETER WILL ALSO BE POSSIBLE...MAINLY THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED THUNDERSTORMS WILL DEVELOP AND DRIFT GENERALLY SOUTHEASTWARD AT AROUND 10 MPH SUNDAY AFTERNOON AND EVENING. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING HEAVY DOWNPOURS... ISOLATED DAMAGING WIND GUSTS...AND HAIL TO AROUND ONE INCH IN DIAMETER. MWS
In the hours before
Local storm report, Jun 11, 6:39 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
639 PM EDT SAT JUN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM TSTM WND DMG HILLSBOROUGH 36.07N 79.10W
06/11/2011 ORANGE NC 911 CALL CENTER
NUMEROUS TREES DOWN ACROSS ORANGE COUNTY DUE TO HIGH
WINDS.
&&
EVENT NUMBER RAH1100758
JOLocal storm report, Jun 11, 6:50 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
650 PM EDT SAT JUN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG 4 SSW BETHEL HILL 36.46N 78.91W
06/11/2011 PERSON NC 911 CALL CENTER
TREE DOWN ON MILL CREEK ROAD.
&&
EVENT NUMBER RAH1100759
MEBLocal storm report, Jun 11, 6:51 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
651 PM EDT SAT JUN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM FLASH FLOOD ROXBORO 36.40N 78.98W
06/11/2011 PERSON NC 911 CALL CENTER
FLOODING IN ROXBORO.
&&
EVENT NUMBER RAH1100760
MEBSpecial weather statement, Jun 11, 6:59 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
659 PM EDT SAT JUN 11 2011
NCZ041-120000-
WAKE-
659 PM EDT SAT JUN 11 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS WAKE COUNTY THROUGH 800 PM
EDT...
AT 659 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM BUTNER TO DURHAM AND
JORDAN LAKE...MOVING EAST AT 15 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...CARPENTER...
MORRISVILLE...RDU INTERNATIONAL AIRPORT...NEW HILL...CARY...PURNELL.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING
AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT
OUTDOOR OBJECTS.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
&&
LAT...LON 3600 7849 3583 7826 3571 7847 3554 7870
3558 7892 3561 7899 3586 7891 3587 7883
3593 7881 3592 7876 3597 7871 3601 7870
3603 7875 3607 7875 3607 7868
TIME...MOT...LOC 2259Z 284DEG 14KT 3613 7875 3570 7908
JOLocal storm report, Jun 11, 7:06 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
706 PM EDT SAT JUN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HEAVY RAIN ROXBORO 36.40N 78.98W
06/11/2011 E2.00 INCH PERSON NC 911 CALL CENTER
COUPLE OF INCHES OF WATER ON THE ROAD IN ROXBORO.
&&
CORRECTED EVENT...REMARKS
EVENT NUMBER RAH1100760
MEBSpecial weather statement, Jun 11, 7:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
721 PM EDT SAT JUN 11 2011
NCZ009-120015-
VANCE-
721 PM EDT SAT JUN 11 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS VANCE COUNTY THROUGH 815 PM
EDT...
AT 720 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR STOVALL TO
OXFORD...MOVING EAST AT 15 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...TUNGSTEN...DABNEY...
KERR LAKE...BULLOCKSVILLE...KITTRELL...SOUTH HENDERSON.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3652 7832 3632 7828 3630 7828 3626 7831
3623 7834 3623 7838 3616 7842 3616 7846
3617 7846 3618 7851 3646 7851 3652 7849
3653 7846
TIME...MOT...LOC 2320Z 285DEG 12KT 3652 7849 3631 7859
JOThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:45 PM EDT | Special Weather Statement | RAH | Durham | 45 min |
| Jun 10, 8:54 PM EDT | Special Weather Statement | RAH | Randolph | 66 min |
| Jun 10, 9:07 PM EDT | Special Weather Statement | RAH | Johnston | 38 min |
| Jun 10, 9:09 PM EDT | Special Weather Statement | RAH | Randolph | 66 min |
| Jun 10, 9:40 PM EDT | Special Weather Statement | RAH | Franklin | 80 min |
| Jun 10, 9:51 PM EDT | Areal Flood Advisory | RAH | Edgecombe, Johnston, Wilson | 3 hr |
| Jun 10, 10:01 PM EDT | Areal Flood Advisory | RAH | Durham, Franklin, Granville, Wake | 3 hr |
| Jun 10, 10:45 PM EDT | Special Weather Statement | RAH | Durham | 60 min |
| Jun 10, 10:50 PM EDT | Special Weather Statement | RAH | Moore | 55 min |
| Jun 10, 11:08 PM EDT | Special Weather Statement | RAH | Lee | 67 min |
| Jun 10, 11:26 PM EDT | Special Weather Statement | RAH | Wake | 64 min |
| Jun 10, 11:41 PM EDT | Special Weather Statement | RAH | Lee | 64 min |
| Jun 11, 2:34 PM EDT | Special Weather Statement | RAH | Davidson | 41 min |
| Jun 11, 3:12 PM EDT | Special Weather Statement | RAH | Davidson | 48 min |
| Jun 11, 3:26 PM EDT | Special Weather Statement | RAH | Montgomery | 49 min |
| Jun 11, 3:38 PM EDT | Special Weather Statement | RAH | Forsyth | 112 min |
| Jun 11, 3:58 PM EDT | Special Weather Statement | RAH | Montgomery, Stanly | 62 min |
| Jun 11, 4:09 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Stanly | 51 min |
| Jun 11, 4:34 PM EDT | Special Weather Statement | RAH | Davidson | 56 min |
| Jun 11, 4:36 PM EDT | Special Weather Statement | RAH | Forsyth | 54 min |
| Jun 11, 5:06 PM EDT | Special Weather Statement | RAH | Montgomery | 54 min |
| Jun 11, 5:21 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 38 min |
| Jun 11, 5:29 PM EDT | Areal Flood Advisory | RAH | Guilford | 2 hr |
| Jun 11, 5:40 PM EDT | Flash Flood Warning | RAH | Guilford | 2 hr |
| Jun 11, 5:45 PM EDT | Special Weather Statement | RAH | Moore | 60 min |
| Jun 11, 5:53 PM EDT | Special Weather Statement | RAH | Alamance | 52 min |
| Jun 11, 5:55 PM EDT | Areal Flood Advisory | RAH | Alamance, Orange, Person | 3 hr |
| Jun 11, 6:15 PM EDT | Special Weather Statement | RAH | Person | 60 min |
| Jun 11, 6:17 PM EDT | Special Weather Statement | RAH | Durham, Orange | 58 min |
| Jun 11, 6:25 PM EDT | Areal Flood Advisory | RAH | Moore | 48 min |
| Jun 11, 6:35 PM EDT | Special Weather Statement | RAH | Granville | 55 min |
| Jun 11, 6:39 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Orange | 39 min |
| Jun 11, 6:42 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 42 min |
| Jun 11, 6:45 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Person | 45 min |
| Jun 11, 6:59 PM EDT | Special Weather Statement | RAH | Wake | 61 min |
| Jun 11, 7:34 PM EDT | Special Weather Statement | RAH | Franklin | 56 min |
| Jun 11, 7:45 PM EDT | Special Weather Statement | RAH | Warren | 60 min |
Nearby
Special Weather Statements in North Carolina, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.